MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X27IN 3-0 S/A SH CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X27IN 3-0 S/A SH CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP784D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) a manufacturing record evaluation was performed for the finished device lot number ml6777, and no non-conformances related to the reported complaint condition were identified attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A photo upon which this medwatch is based has been received, however, the photo evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a radical gastrointestinal surgery on (b)(6) 2020 and suture was used.During the procedure, the suture broke during knotting at the gastrointestinal anastomosis.Changed another one to complete the surgery.There were no adverse patient consequences reported.No additional information could be provided.
 
Additional Manufacturer Narrative
Date sent to the fda: 01/29/2021.H3 summary: actual: it was received for analysis an empty opened foil and a winding former with three detached needles a needle-suture piece and four needle-sutures combinations of product code vcp784d, lot ml6777.This product code is multi-strand and required eight strands per packet.During the visual inspection of the opened sample (a needle/suture piece), the swage and attachment area were noted to be as expected.However, marks on the body needle, damage in the body suture and the end could be observed.The other section of the suture was not returned for analysis.The product code contains an absorbable suture and the time of exposure that has the suture in the environment could not be determined; therefore, the functional test cannot be performed.The instructions for use do contain the following caution: as with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.Photo: a picture was received for evaluation.Upon to visual inspection of the picture, a foil, a winding former with seven needle/sutures and a needle and a broken suture of product code vcp784d, lot ml6777 could be observed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL+ VIO 8X27IN 3-0 S/A SH CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11107880
Report Number2210968-2021-10432
Device Sequence Number4050223
Product Code GAM
UDI-Device Identifier10705031055551
UDI-Public10705031055551
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberVCP784D
Device Catalogue NumberVCP784D
Device Lot NumberML6777
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2021
Initial Date Received by Manufacturer 12/11/2020
Supplement Date Received by Manufacturer01/05/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date01/29/2021
Patient Sequence Number1